Alert archive / Minnesota / Tornado Warnings in 2013
Tornado Warning 7, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Aug 26, 2013, 8:57 PM CDT for Cass County, Crow Wing County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2013, 8:57 PM CDT (01:57 UTC)
- Expired
- Aug 26, 2013, 9:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties Cass County, MN, Crow Wing County, MN
The radar
The Minneapolis radar (KMPX), 181 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 5:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2586 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
972
WFUS53 KDLH 270157
TORDLH
MNC021-035-270245-
/O.NEW.KDLH.TO.W.0007.130827T0157Z-130827T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
857 PM CDT MON AUG 26 2013
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN CASS COUNTY IN NORTH CENTRAL MINNESOTA...
SOUTHWESTERN CROW WING COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 945 PM CDT
* AT 853 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR STAPLES AIRPORT...AND MOVING EAST AT 25
MPH.
HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
CASINO AROUND 915 PM CDT.
PILLAGER AROUND 925 PM CDT.
SYLVAN AND EAST GULL LAKE AROUND 935 PM CDT.
CROW WING STATE PARK AROUND 940 PM CDT.
BAXTER AND BARROWS AROUND 945 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4642 9424 4619 9424 4623 9440 4628 9435
4632 9442 4630 9455 4635 9466 4634 9473
4640 9479 4647 9478
TIME...MOT...LOC 0157Z 277DEG 22KT 4639 9471
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
GROCHOCINSKI2 follow-up statements
916
WWUS53 KDLH 270205
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
905 PM CDT MON AUG 26 2013
MNC021-035-270245-
/O.CON.KDLH.TO.W.0007.000000T0000Z-130827T0245Z/
CROW WING MN-CASS MN-
905 PM CDT MON AUG 26 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL CASS AND
SOUTHWESTERN CROW WING COUNTIES UNTIL 945 PM CDT...
AT 903 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MOTLEY...AND MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
PILLAGER AROUND 910 PM CDT.
SYLVAN AND EAST GULL LAKE AROUND 920 PM CDT.
CROW WING STATE PARK AND LENNOX AROUND 925 PM CDT.
BAXTER AROUND 930 PM CDT.
BARROWS AND SAINT MATHIAS AROUND 935 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ST. MATHIAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4635 9466 4639 9468 4646 9465 4642 9424
4619 9424 4623 9440 4628 9435 4632 9442
4630 9455
TIME...MOT...LOC 0205Z 282DEG 28KT 4636 9455
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
GROCHOCINSKI996
WWUS53 KDLH 270215
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
915 PM CDT MON AUG 26 2013
MNC021-035-270225-
/O.CAN.KDLH.TO.W.0007.000000T0000Z-130827T0245Z/
CROW WING MN-CASS MN-
915 PM CDT MON AUG 26 2013
...THE TORNADO WARNING FOR SOUTH CENTRAL CASS AND SOUTHWESTERN CROW
WING COUNTIES IS CANCELLED...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR THE AREA. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DULUTH MN.
LAT...LON 4635 9466 4639 9468 4646 9465 4642 9424
4619 9424 4623 9440 4628 9435 4632 9442
4630 9455
TIME...MOT...LOC 0215Z 282DEG 28KT 4633 9444
$$
GROCHOCINSKIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Aug 26, 7:13 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 26, 7:13 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
713 PM CDT MON AUG 26 2013
.AVIATION...00Z TAF ISSUANCE.
THE KINL AREAS WILL REMAIN UNDER VFR CIGS THROUGH THE TAF PERIOD.
ELSEWHERE...PERIODS OF MVFR CEILINGS WILL BE FOUND OVERNIGHT WITH
SCT SHRA/TSRA MAINLY FROM KBRD TO KDLH...AND OVER NORTHERN
WISCONSIN. DUE TO THE RAINFALL AND LIGHT WINDS...EXPECTING SOME
FOG DEVELOPMENT...MAINLY AFTER 08Z.
&&
.PREV DISCUSSION... /ISSUED 312 PM CDT MON AUG 26 2013/
SHORT TERM...
THIS AFTERNOON THROUGH TUESDAY AFTERNOON...
MAIN CONCERNS IN THE SHORT TERM REMAIN FOCUSED AROUND THE VERY
HOT AND HUMID CONDITIONS ACROSS A GOOD PORTION OF THE NORTHLAND
TODAY...ALONG WITH THE CONVECTIVE DEVELOPMENT THIS
AFTERNOON...INTO TONIGHT WITH THE POTENTIAL FOR SEVERE STORMS AND
LOCALLY HEAVY RAIN.
A LARGE DOME OF HIGH PRESSURE CONTINUES TO SIT OVER THE CENTRAL
CONUS THIS AFTERNOON WITH A BRANCH OF VERY WARM AIR ADVECTING NEWD
THROUGH THE CENTRAL/NRN PLAINS INTO THE UPPER MIDWEST. THIS WARM
AIR MASS...850MB TEMPS 20-23 DEG C...COMBINED WITH STRONG
SUPPRESSION FROM THE UPPER RIDGE IS PRODUCING TEMPERATURES IN THE
UPPER 80S AND LOWER 90S OVER MUCH OF THE NORTHLAND. THE OTHER
COMPONENT IS THE HUMIDITY. A STRONG SUPPLY OF MOISTURE FROM THE
S/SW IS BEING ADVECTED NWD INTO THE REGION ALONG WITH THE VERY
WARM AIR. SFC DWPTS ARE IN THE LOWER TO MID 70S ACROSS THE SRN
HALF OF THE FORECAST AREA...WITH MID TO UPPER 60S TO THE NORTH.
HEAT INDEX VALUES ARE ROUGHLY 90-105 OVER THE NORTHLAND...WITH A
LIGHT LAKE BREEZE KEEPING CONDITIONS SLIGHTLY COOLER NEAR THE
IMMEDIATE COAST OF LAKE SUPERIOR. A HEAT ADVISORY REMAINS IN
EFFECT FOR AREAS OF THE NORTHLAND ROUGHLY ALONG AND SOUTH OF
HIGHWAY 2 IN MN AND WI UNTIL 9 PM THIS EVENING. CHECK THE LATEST
WEATHER MESSAGE FOR ADDITIONAL INFORMATION.
A WARM FRONT IS DRAPED ACROSS CENTRAL MN AND INTO WI THIS
AFTERNOON WITH A RICH BOUNDARY LAYER DEVELOPING IN THE WARM
SECTOR. MLCAPE VALUES ARE RISING INTO THE 2000-3000 J/KG
RANGE...AND A FEW WEAK ECHOES ARE ALREADY BEGINNING TO SHOW UP ON
RADAR AROUND THE BRAINERD LAKES AND SIREN WI AREAS AS OF 2 PM.
WILL LIKELY SEE CONVECTION PERCOLATE ALONG THE JUST SOUTH OF THE
FRONT WHICH EXTENDS ROUGHLY FROM DETROIT LAKES EWD TO AROUND
DULUTH AND INTO NRN WI AROUND MERCER. THE BL WILL CONTINUE TO
DESTABILIZE AND ERODE THE CAP THAT IS EVIDENT AT APPROX 850MB ON
THE MPX AND INL 12Z SOUNDINGS THIS MORNING. BY THE LATE AFTERNOON
AND EVENING...THE SFC-BASED CONVECTION SHOULD REALLY GET GOING IN
CENTRAL MN AND EVENTUALLY BECOME ROOTED WITH THE SFC FRONT AND
RIDE EWD ALONG THE BOUNDARY INTO THE EVENING. THE MAIN CONCERN
WITH THESE STORMS WILL INITIALLY BE WITH DAMAGING WINDS AND LARGE
HAIL...WITH A TRANSITION TO FLASH FLOODING IN THE LATE EVENING AND
OVERNIGHT HOURS. THE MAIN FORCING THIS AFTERNOON AND EARLY EVENING
WILL BE WITH THE INSTABILITY AND THE LOCATION OF THE FRONT.
HOWEVER...LATER TONIGHT A 40 KT LLJ WILL DEVELOP AND BECOME
POSITIONED ACROSS SRN MN...WITH THE NRN NOSE OF THE JET ROTATING
EWD ACROSS CENTRAL MN/NRN WI AND PROVIDING ENOUGH SUPPORT TO
DEVELOP AND SUSTAIN NOCTURNAL CONVECTION. THE ABUNDANT AMT
MOISTURE WITH THIS AIR MASS WILL BECOME EVIDENT AGAIN TONIGHT AS
HEAVY RAIN IS EXPECTED WITH THESE STORMS. COULD POTENTIALLY SEE A
SWATH OF 2-4 INCHES OF RAIN QUICKLY FALL FROM AROUND PARK RAPIDS
TO MOOSE LAKE TO HAYWARD AND PHILLIPS THIS EVENING AND TONIGHT.
SOME AREAS IN NW WI ALREADY RECEIVED 2-4 INCHES OR RAIN LAST
NIGHT...WHICH LIKELY IS NOT OF CONCERN FOR THE SANDY SOILS CLOSER
TO LS...BUT MIGHT PROVE PROBLEMATIC FOR AREAS FURTHER SOUTH WHERE
THE WATER IS RETAINED MUCH MORE EASILY AND ANY ADDITIONAL RAIN
WILL LEAD TO SOME FLOODING CONCERNS. THEREFORE...WILL CONTINUE
WITH THE FLASH FLOOD WATCH FOR WASHBURN...SAWYER AND PRICE
COUNTIES UNTIL 12Z TUE MORNING.
AFTER THE SYSTEM MOVES OUT LATE TONIGHT/TUE MORNING...HIGH PRESSURE
WILL BUILD IN QUICKLY BEHIND THE LOW AND ALLOW CONDITIONS TO DRY OUT
AND SKIES TO CLEAR OFF. TUESDAY WILL BE ANOTHER WARM DAY...BUT WITH
MORE TOLERABLE HUMIDITY VALUES. HIGHS WILL TOP OUT IN THE MID TO
UPPER 80S...WITH HEAT INDICES IN THE UPPER 80S AND LOWER 90S. COULD
SEE A FEW MID/UPPER 90S HI VALUES TO THE SOUTH. ALTHOUGH NO HEAT
HEADLINES ARE EXPECTED AT THIS TIME FOR TUESDAY...CONDITIONS WILL
STILL WARRANT CAUTION DUE TO THE HIGH TEMPS AND HUMIDITY. THERE
COULD BE A LAKE BREEZE AROUND THE TWIN PORTS TOMORROW...ENOUGH TO
KEEP LAKE SHORE TEMPS IN THE 70S AND LOWER 80S.
LONG TERM...[TUESDAY NIGHT - SUNDAY]
THE MIDDLE OF THE WEEK LOOKS HOT AND DRY WITH SURFACE HIGH PRESSURE
MOVING THROUGH THE NORTHLAND AND A MID/UPPER LEVEL RIDGE OVER THE
CENTRAL UNITED STATES. THE HIGH PRESSURE SHOULD SHIFT EAST OF THE
NORTHLAND WEDNESDAY NIGHT. SHOWERS AND STORMS COULD DEVELOP ALONG
AND NEAR A WARM FRONT IN THE NORTHERN PLAINS WEDNESDAY
NIGHT...POSSIBLY MOVING INTO THE FAR WESTERN FORECAST AREA LATE
WEDNESDAY NIGHT. THE SHOWERS AND STORMS COULD THEN SPREAD EAST INTO
THE NORTHLAND THURSDAY WITH THE WARM FRONT. SHOWERS AND STORMS COULD
CONTINUE INTO THURSDAY NIGHT WITH LINGERING ACTIVITY ALONG AND NEAR
THE WARM FRONT...AS WELL AS WITH A COLD FRONT THAT SHOULD BEGIN TO
SWEEP THROUGH THE NORTHLAND. THE COLD FRONT SHOULD BRING A LITTLE
RELIEF TO THE RECENT HOT WEATHER. MORE SHOWERS AND STORMS ARE
POSSIBLE FRIDAY NIGHT AND SATURDAY AS ANOTHER WARM FRONT LIFTS
THROUGH OR NEAR THE NORTHLAND. A STRONG COLD FRONT MAY THEN MOVE
THROUGH THE NORTHLAND IN THE SUNDAY/MONDAY TIMEFRAME...BUT THERE ARE
DIFFERENCES IN TIMING AND STRENGTH BETWEEN TO THE MODELS. THE ECMWF
IS SIGNIFICANTLY STRONGER AND QUICKER WITH THE FRONT THAN THE GFS.
HOWEVER...WHAT WE CAN GATHER IS THAT A PERIOD OF COOLER AND DRY
WEATHER LOOKS LIKELY FOR EARLY NEXT WEEK.
&&
.POINT TEMPS/POPS...
DLH 69 85 64 86 / 60 20 0 0
INL 65 85 60 89 / 30 10 10 0
BRD 70 92 65 91 / 60 10 0 0
HYR 69 87 63 91 / 70 40 10 0
ASX 67 79 61 83 / 70 30 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MNZ033>038.
WI...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ001>004-006>009.
FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR WIZ007>009.
LS...NONE.
&&
AVIATION...GRANINGHazardous weather outlook, Aug 26, 3:39 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 339 PM CDT MON AUG 26 2013 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-271130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 339 PM CDT MON AUG 26 2013 ...SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR THE SOUTHERN HALF OF THE NORTHLAND THIS EVENING. SEE THE LATEST WEATHER MESSAGE FOR DETAILS. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DULUTH AND SUPERIOR. NORTHEAST WINDS UP TO 10 TO 15 MPH LATE THIS AFTERNOON WILL GENERATE WAVES OF 1 TO 3 FEET THROUGH THE EARLY EVENING. ANOTHER ROUND OF STORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS MAY BE SEVERE...GENERALLY ALONG AND SOUTH OF HIGHWAY 2. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY RAIN...AND LARGE HAIL. ADDITIONAL HEAVY RAIN THIS EVENING AND TONIGHT IN PARTS OF NORTHWEST WISCONSIN HAVE PROMPTED A FLASH FLOOD WATCH FOR WASHBURN...SAYWER AND PRICE COUNTIES. LOCALIZED FLASH FLOODING IS POSSIBLE ALONG STREAMS AND CREEKS AND LOW LYING AREAS...ESPECIALLY AREAS THAT RECEIVED HEAVY RAIN LAST NIGHT. CHECK THE LATEST FLASH FLOOD WATCH FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE IN NORTHWEST WISCONSIN EARLY TUESDAY MORNING. ADDITIONAL STORMS ARE POSSIBLE THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. LSZ121-140>148-271130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 339 PM CDT MON AUG 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT...MAINLY ALONG THE SOUTH SHORE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL STORMS ARE POSSIBLE THURSDAY INTO THE WEEKEND. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 26, 7:28 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
728 PM CDT MON AUG 26 2013
MNZ012-019-020-270045-
CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH
SHORE-
728 PM CDT MON AUG 26 2013
...LINE OF STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL MOVING
THROUGH THE ARROWHEAD...
AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
FAIRBANKS TO 8 MILES EAST OF THOMAS LAKE NEAR BRIMSON TO 7 MILES
SOUTHEAST OF GOOSEBERRY FALLS STATE PARK...MOVING NORTHEAST AT 25
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
SILVER BAY AND WHYTE BY 745 PM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4734 9117 4728 9123 4711 9148 4708 9155
4702 9163 4699 9170 4724 9196 4733 9213
4756 9156
GROCHOCINSKISpecial weather statement, Aug 26, 7:29 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
729 PM CDT MON AUG 26 2013
MNZ036>038-WIZ001-270100-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE-SOUTH AITKIN-
729 PM CDT MON AUG 26 2013
...STRONG THUNDERSTORMS OVER CARLTON AND NORTHERN PINE COUNTIES...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUPERIOR TO 6 MILES
WEST OF FRIESLAND...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
SANDSTONE... FRIESLAND... ASKOV...
FOXBORO... PATZAU... HARLIS...
SOUTH RANGE... PATTISON STATE PARK...
AMNICON FALLS STATE PARK... BELDEN...
WENTWORTH... CHAFFEY... CLOVERDALE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
LAT...LON 4612 9308 4615 9307 4615 9313 4628 9332
4688 9233 4677 9206 4673 9204 4670 9198
4670 9190 4662 9174 4596 9282
KKSpecial weather statement, Aug 26, 7:47 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
747 PM CDT MON AUG 26 2013
MNZ012-020-021-270130-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN
LAKE/NORTH SHORE-
747 PM CDT MON AUG 26 2013
...AREA OF HEAVY RAIN TRACKING ALONG THE NORTH SHORE...
AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CONTAINING VERY HEAVY RAINFALL...NEAR SILVER
BAY...MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL BRING HEAVY DOWNPOURS...WITH AROUND AN INCH OR MORE
OF RAINFALL IN AS LITTLE AS 30 MINUTES. IN ADDITION...GUSTY WINDS AROUND
40 MPH AND SMALL HAIL WILL BE POSSIBLE.
* THE THUNDERSTORM WILL BE NEAR...
TETTEGOUCHE STATE PARK BY 800 PM...
ILLGEN CITY BY 805 PM...
FINLAND BY 810 PM...
LITTLE MARAIS BY 820 PM...
GEORGE CROSBY MANITOU STATE PARK BY 825 PM...
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4748 9098 4737 9115 4728 9123 4718 9138
4718 9140 4733 9156 4751 9104
GRANINGLocal storm report, Aug 26, 7:54 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
754 PM CDT MON AUG 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG BREEZY POINT 46.60N 94.22W
08/26/2013 CROW WING MN LAW ENFORCEMENT
TREE DOWN AT BREEZY POINT RESORT. VIA SOCIAL MEDIA. TIME
ESTIMATED.
&&
KLHSpecial weather statement, Aug 26, 7:58 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 758 PM CDT MON AUG 26 2013 MNZ037-038-WIZ001-006-270130- BURNETT-CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE- 758 PM CDT MON AUG 26 2013 ...STRONG THUNDERSTORMS OVER EASTERN CARLTON AND NORTHEASTERN PINE COUNTIES... AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PATTISON STATE PARK TO 9 MILES SOUTHEAST OF SANDSTONE...MOVING SOUTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS... LOCATIONS IMPACTED INCLUDE... KINGSDALE... DUXBURY... MOOSE JUNCTION... SAINT CROIX STATE PARK... CLOVERTON... HAWTHORNE... MARKVILLE... DAIRYLAND... COZY CORNER... BENNETT... RIVERSIDE... DANBURY... OAKLAND... YELLOWLAKE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4645 9173 4586 9239 4614 9290 4670 9237 KK
Special weather statement, Aug 26, 8:57 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
857 PM CDT MON AUG 26 2013
WIZ002>004-008-009-270245-
ASHLAND-BAYFIELD-IRON-PRICE-SAWYER-
857 PM CDT MON AUG 26 2013
...LINE OF THUNDERSTORMS WILL AFFECT MUCH OF NORTHERN WISCONSIN...
AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE LINE OF THUNDERSTORMS EXTENDING FROM BAYFIELD...SOUTH TO
HAYWARD AND SPOONER.
THIS LINE OF STORMS IS MOVING EAST AT 40 MPH...AND WILL TRACK ACROSS
NORTHERN WISCONSIN...THROUGH 1000 PM.
THE LEADING EDGE OF THE LINE OF STORMS WILL REACH THE AREAS OF...
ASHLAND...TO CLAM LAKE AND WINTER AROUND 900 PM. CONTINUING ONTO THE
AREAS OF COPPER FALLS STATE PARK...AROUND 930 PM...FINALLY REACHING
THE PARK FALLS TO HURLEY AREA AROUND 1000 PM.
THESE STORMS WILL CONTAIN A PERIOD OF VERY HEAVY RAIN...AND FREQUENT
LIGHTNING. IN ADDITION...SMALL HAIL AND GUSTY WINDS WILL ALSO BE
POSSIBLE.
LAT...LON 4563 9070 4564 9127 4665 9067 4685 9050
4689 9052 4692 9045 4692 9044 4665 9065
4659 9057 4660 9049 4655 9039 4656 9033
4651 9022 4634 9010 4631 8994 4537 9032
4537 9067
GRANINGThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:01 PM CDT | Special Weather Statement | DLH | Carlton | 29 min |
| Aug 26, 7:12 PM CDT | Special Weather Statement | DLH | Saint Louis | 18 min |
| Aug 26, 7:28 PM CDT | Special Weather Statement | DLH | Lake | 17 min |
| Aug 26, 7:29 PM CDT | Special Weather Statement | DLH | Carlton, Pine | 31 min |
| Aug 26, 7:34 PM CDT | Special Marine Warning | DLH | 56 min | |
| Aug 26, 7:47 PM CDT | Special Weather Statement | DLH | Lake | 43 min |
| Aug 26, 7:58 PM CDT | Special Weather Statement | DLH | Pine | 32 min |
| Aug 26, 8:05 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing | 55 min |
| Aug 26, 8:12 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine | 48 min |
| Aug 26, 8:23 PM CDT | Tornado Warning | DLH | Cass | 37 min |
| Aug 26, 8:54 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing | 66 min |
| Aug 26, 9:46 PM CDT | Tornado Warning | DLH | Aitkin, Crow Wing | 44 min |
| Aug 26, 10:32 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 13 min |
| Aug 26, 10:52 PM CDT | Special Weather Statement | DLH | Pine | 38 min |
| Aug 26, 11:29 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 31 min |
| Aug 27, 12:27 AM CDT | Special Weather Statement | DLH | Cass | 33 min |
| Aug 27, 12:45 AM CDT | Special Weather Statement | DLH | Carlton | 45 min |
| Aug 27, 1:21 AM CDT | Special Weather Statement | DLH | Carlton | 39 min |
| Aug 27, 2:03 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton | 42 min |
| Aug 27, 2:45 AM CDT | Special Weather Statement | DLH | Carlton | 30 min |
Nearby
Tornado Warnings in Minnesota, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.